Funnel Cloud, Walla Walla
- When
- May 28, 12:58 PM PST
- Where
- Walla Walla County, Walla Walla
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.230, -118.478 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at May 28, 6:50 AM PST, 6 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OREGON 750 AM PDT FRI MAY 28 2004 .SHORT TERM...INTENSE LOW PRESSURE WILL MOVE INLAND TODAY. IR SATL WAS SHOWING SOME COLD CORE CUMULUS AND WOULD EXPECT WITH DAYTIME HEATING WILL FURTHER DESTABILIZE THE ATMOSPHERE TO PRODUCE TSRA TODAY. LOW WET BULB ZERO OF AROUND 5500 FEET WOULD SUGGEST SOME HAIL MAY BE ASSOCIATED WITH THE THUNDERSTORMS TODAY. HOWEVER...SOME OF THE OTHER DATA IMPLIES THE HAIL SHOULD NOT BE SEVERE. THE EXTENT OF CLOUD COVER WILL DETERMINE WHETHER FORECAST HIGHS WILL BE REACHED TODAY AND MAY NEED TO ADJUST. OTHERWISE THE SHORT TERM FORECAST APPEARS ON TRACK. && .PRELIMINARY POINT TEMPS/POPS... PENDLETON (AIRPORT) 64 43 66 / 60 30 10 WALLA WALLA 65 47 67 / 60 30 10 TRI-CITIES 72 46 74 / 40 30 05 YAKIMA 65 45 67 / 40 30 05 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 500 AM PDT FRI MAY 28 2004 ORZ041>050-WAZ024>030-291200- BLUE MOUNTAINS OF OREGON OR-CENTRAL OREGON OR- EAST COLUMBIA RIVER GORGE OR-EAST COLUMBIA RIVER GORGE WA- EAST SLOPES SOUTHERN CASCADES WA-FOOTHILLS OF THE BLUE MOUNTAINS WA- FOOTHILLS OF THE BLUE MOUNTAINS OR-GRANDE RONDE VALLEY OR- JOHN DAY VALLEY OR-KITTITAS VALLEY WA-LOWER COLUMBIA BASIN WA- LOWER COLUMBIA BASIN OR-NORTH CENTRAL OREGON OR- NORTHWEST BLUE MOUNTAINS WA-OCHOCO-JOHN DAY HIGHLANDS OR- WALLOWA COUNTY OR-YAKIMA VALLEY WA- 500 AM PDT FRI MAY 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SHOWERS ACTIVITY WILL ONCE AGAIN INCREASE ACROSS EASTERN OREGON AND WASHINGTON TODAY...AS THE TROUGH OF LOW PRESSURE MOVES ACROSS THE PACIFIC NORTHWEST. ISOLATED AFTERNOON THUNDERSTORMS WILL ALSO BE POSSIBLE...WITH HEAVY RAIN THE MAIN CONCERN...ALTHOUGH SMALL HAIL AND GUSTY WINDS WILL ALSO BE POSSIBLE. UPPER LEVEL WINDS STILL SEEM TO BE STRONG ENOUGH TO PREVENT THESE THUNDERSTORMS FROM STAYING IN ANY ONE LOCATION FOR A GIVEN LENGTH OF TIME. HOWEVER...WILL NEED TO CLOSELY MONITOR THESE STORMS FOR FLASH FLOODING POTENTIAL. WINDS WILL ALSO BE INCREASING ACROSS THE AREA TODAY...WITH BREEZY TO WINDY CONDITIONS EXPECTED ACROSS THE COLUMBIA RIVER BASIN AND SURROUNDING VALLEYS AND FOOTHILLS INCLUDING THE GORGE. THIS SYSTEM WILL ALSO BE BRINGING IN COLDER AIR...AND SNOW LEVELS WILL BE LOWERING TONIGHT. SNOW LEVELS WILL RANGE FROM 4500 TO 5000 FEET...WITH MOST LOCATIONS SEEING LESS THAN AN INCH OF ACCUMULATION. HOWEVER...ELEVATIONS ABOVE 6000 FEET MAY SEE ONE TO TWO INCHES OF ACCUMULATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWERS WILL LINGER ACROSS MAINLY THE EASTERN PORTION OF THE REGION THROUGH SUNDAY...AS A COUPLE OF WEAK WAVES MOVE THROUGH THE FLOW. OTHERWISE...A DRYING AND WARMING TREND WILL START ON MONDAY...AS RIDGING BEGINS TO BUILD ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Pendleton radar (KPDT), 67 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2004Every state in 2004This day in weather historyWarnings in Washington, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404178.